Flash Flood, Wyoming
- When
- January 18, 10:00 AM EST to 1:00 PM EST
- Where
- Wyoming County, Forkston
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.533, -76.133
Heavy rainfall spread into northern Pennsylvania as an intense area of low pressure tracked from southern Indiana Tuesday morning on the 17th to northeast of Lake Huron on the morning of the 18th and through eastern Canada Wednesday afternoon and evening. The heaviest rain occurred in northern Pennsylvania Wednesday morning on the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Heavy rainfall spread into northern Pennsylvania as an intense area of low pressure tracked from southern Indiana Tuesday morning on the 17th to northeast of Lake Huron on the morning of the 18th and through eastern Canada Wednesday afternoon and evening. The heaviest rain occurred in northern Pennsylvania Wednesday morning on the 18th. The rain tapered off by Wednesday afternoon. Rainfall amounts ranging from 1 to 2 inches fell in most of northeast Pennsylvania. The rainfall brought Mehoopany Creek in Forkston out of its banks, flooding State Route 3001.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jan 18, 5:45 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 545 AM EST WED JAN 18 2006 .SHORT TERM (TODAY - THURSDAY)... THIS UPDATE IS TO REMOVE ALL MENTION OF FREEZING RAIN IN THE FAR NORTHEAST AND ALLOW FOR THE EXPIRATION OF ANY ADVISORIES TO THIS END. ALSO...STRONG SOUTHERLY FLOW HAS PUSHED THE TEMPERATURES UPWARD DRAMATICALLY THIS MORNING ACROSS NORTHEAST PA...AND INTO PARTS OF NYS SOUTHERN TIER. SOME AREAS FROM WILKES-BARRE SOUTHWARD ARE ALREADY WELL INTO THE 60S AND CONTINUING TO RISE...WITH DEW POINTS IN THE MID 50S OBVIOUSLY...THE NEAR-TERM TEMPERATURE AND DEW POINT GRIDS WERE BUMPED UPWARD SIGNIFICANTLY...ALONG WITH SOME TWEAKING OF THE WINDS. ALL ELSE LEFT ALONE FOR NOW. MAIN CONCERN TODAY IS HEAVY RAIN POTENTIAL. DEEP SOUTHERLY FLOW AND STRONG DYNAMIC FORCING WILL COMBINE TO PRODUCE WIDESPREAD 1+ RAINS...MOSTLY THIS MORNING. FLOOD WATCH CONTINUES. SMALL STREAM RUNOFF PROBLEMS ARE LIKELY...IN ADDITION TO MINOR MAIN STEM RIVER FLOODING. RAIN TAPERS OFF TO SNOW SHOWERS LATE IN THE DAY...AS COLDER AIR COMES IN BEHIND A SHARP FRONTAL PASSAGE. IT SHOULD ALSO TURN FAIRLY WINDY TODAY. IN FACT...STRONG SOUTHERLY WINDS HAVE ALREADY BEEN OBSERVED EARLY THIS MORNING OVER THE HIGHER TERRAIN OF NORTHEAST PA. THERE SHOULD QUITE A GRADIENT IN WIND SPEEDS THIS MORNING...AS A SURFACE-BASED INVERSION PROTECTS THE VALLEYS...WHILE THE HILLTOPS BLOW MUCH HARDER. WINDS SHOULD BECOME MORE WIDESPREAD THIS AFTERNOON...ONCE THE COLDER AIR COMES IN AND WIPES OUT THE AFOREMENTIONED INVERSION. THINGS SHOULD CALM DOWN CONSIDERABLY LATE TONIGHT AND THURSDAY...AS A RIDGE OF HIGH PRESSURE SLIDES TOWARDS THE REGION. -MJ && .AVIATION (18/06Z - 19/06Z)... LIGHT FREEZING RAIN OR UP STILL BEING REPORTED AT ITH AND UCA. THIS WILL CHANGE TO RAIN AS THE TEMPERATURE RISES FURTHER WITH WAA AND STRONG SE WINDS. RAIN EVERYWHERE ELSE. THE RAIN WILL BE HEAVY AT TIMES THIS MORNING. CONDITIONS VARY FROM VFR AT UCA TO MVFR MOST OTHER TAF SITES. BGM AND ITH HAVE IFR CIGS WITH THEIR HIGHER ELEVATED SITES. CIGS AND VSBYS TO LOWER TO IFR AT TIMES THIS MORNING ALL SITES. EAST TO SE WINDS AT 10 TO 20 KTS WITH HIGHER GUSTS WILL INCREASE FURTHER AND SHIFT TO THE SW BY 16Z. COLD FRONT WILL SHIFT WINDS FURTHER TO W THIS AFTN. WITH THE FROPA CIGS WILL START TO RISE AS THE RAIN TAPERS OFF AND POSSIBLY CHANGES TO SNOW BEFORE ENDING. WITH STRONG...45 KTS...LOW LEVEL JET AND ALSO TURNING WITH HEIGHT LLWS LIKELY. INCLUDED LLWS IN ALL TAFS. -TAC && .LONG TERM (THU NIGHT - TUESDAY)... THURSDAY NIGHT SHOULD BE DRY WITH WEAK SFC TROF REMAINING FAR ENOUGH WEST THROUGH 12Z FRIDAY. WEAK SFC TROF VCNTY OF CWA ON FRIDAY WITH CHC POPS FOR RAIN/SNOW SHOWERS FRIDAY MORNING THEN JUST RAIN SHOWERS DURING THE AFTERNOON. ACROSS FAR SE ZONES KEPT POPS BELOW THRESHOLD. ANOTHER SYSTEM WILL TRACK FROM THE MID WEST ON SATURDAY MORNING ACROSS THE SAINT LAWRENCE VALLEY REGION TO NORTHERN NEW ENGLAND BY SUNDAY MORNING. BULK OF PRECIP FROM THIS SYSTEM WILL BE RAIN WITH SNOW SHOWERS ON BACK SIDE SATURDAY NIGHT. REST OF EXTENDED PERIOD LOOKS QUIET WITH SFC HIGH PRESSURE OVER THE EASTERN US AND SOUTHWEST UPPER LEVEL FLOW KEEPING TEMPS MILD. -RRM && .HYDROLOGY... SHORT DURATION HEAVY RAINFALL (NEAR 1 IN ABOUT 6 HOURS) SHOULD PRODUCE SOME POOR DRAINAGE AREA FLOODING...AND POSSIBLE RUNOFF PROBLEMS ON THE SMALLER TRIBUTARIES THIS MORNING INTO THE EARLY AFTERNOON. A FEW SELECT POINTS ON THE UPPER SUSQUEHANNA AND UPPER DELAWARE MAIN STEM RIVERS (MOSTLY QUICK RESPONDERS / HEADWATER LOCALES) ARE FORECAST TO EXPERIENCE MINOR FLOODING THIS AFTERNOON OR TONIGHT. -MJ && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...WINTER WEATHER ADVISORY UNTIL 5 AM TODAY FOR ONEIDA AND OTSEGO COUNTIES. FLOOD WATCH UNTIL 6 PM TODAY FOR ALL ZONES. WIND ADVISORY UNTIL 9 PM TODAY FOR ALL ZONES. .PA...FLOOD WATCH UNTIL 6 PM TODAY FOR ALL ZONES. WIND ADVISORY UNTIL 9 PM TODAY FOR ALL ZONES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 512 AM EST WED JAN 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191013- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 512 AM EST WED JAN 18 2006 .DAY ONE...REST OF TODAY AND TONIGHT HEAVY RAIN IS EXPECTED TODAY...AND A FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE LATEST ALBFFABGM STATEMENT FOR SPECIFIC DETAILS. IT WILL BECOME QUITE WINDY TODAY AND THIS EVENING...AND A WIND ADVISORY HAS BEEN ISSUED. PLEASE REFER TO THE LATEST ALBNPWBGM STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF HEAVY RAIN... FLOODING...OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON. MJ
The Binghamton radar (KBGM), 75 km away, was scanning. The volume nearest the first event began at 15:02 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5491401.